Police warn of “toxic” drug batch on Oshawa streets

By

Published July 5, 2021 at 3:27 pm

fentanyl

A spike in drug overdoses in Oshawa recently has Durham Regional Police worried there is a “toxic batch” of drugs circulating in the area.

Drugs, often fentanyl, that have been laced with contaminates or are extra potent have been found on the city streets before, as well as other communities in Durham and almost always lead to a high number of overdose deaths.

Police want the public to be aware of an increase in drug overdose calls over the past week and to remind residents that it is dangerous to use non-prescription drugs purchased from unregulated sources. Illicit drugs, Police warn, “may contain contaminates that can cause overdoses and are undetectable to the user.”

If you use drugs or know someone who does these tips can help prevent an overdose:

• Never use drugs alone
• Be careful about dosage size: There is no safe level of dangerous drug use
• Avoid mixing drugs
• Know the signs and symptoms of an overdose and call 9-1-1 if you or someone you know is possibly overdosing
• Have a Naloxone kit available

The overdose prevention line is a number you can call if you are using drugs alone. For more information call 1-888-853-8542.

insauga's Editorial Standards and Policies

Related News

advertising